Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 79, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 10, 2015, 12:57 AM CDT for Pecos County, Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2015, 12:57 AM CDT (05:57 UTC)
- Expired
- May 10, 2015, 1:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 2.5 in
- Wind
- 60.0 mph
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 120 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 1:20 AM CDT | HAIL 1 | Iraan, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 10:51 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3886 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
193
WUUS54 KMAF 100557
SVRMAF
TXC371-100645-
/O.NEW.KMAF.SV.W.0079.150510T0557Z-150510T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1257 AM CDT SUN MAY 10 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS...
* UNTIL 145 AM CDT
* AT 1252 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES
SOUTHWEST OF IRAAN...AND MOVING EAST AT 15 MPH.
HAZARD...GOLF BALL TO TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
IRAAN AND IRAAN MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3079 10208 3099 10208 3100 10206 3100 10202
3099 10202 3099 10198 3092 10187 3089 10188
3086 10185 3081 10183 3076 10183 3075 10181
TIME...MOT...LOC 0557Z 270DEG 13KT 3084 10194
TORNADO...POSSIBLE
HAIL...2.50IN
WIND...60MPH
$$1 follow-up statement
117
WWUS54 KMAF 100621
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
121 AM CDT SUN MAY 10 2015
TXC371-100645-
/O.CON.KMAF.SV.W.0079.000000T0000Z-150510T0645Z/
PECOS TX-
121 AM CDT SUN MAY 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
PECOS COUNTY UNTIL 145 AM CDT...
AT 119 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED FROM IRAAN TO 5
MILES SOUTH OF IRAAN...AND MOVING EAST AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN PECOS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3079 10208 3099 10208 3100 10206 3100 10202
3099 10202 3099 10198 3092 10187 3089 10188
3086 10185 3081 10183 3076 10183 3075 10181
TIME...MOT...LOC 0621Z 270DEG 13KT 3084 10187
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 11:48 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 9, 11:48 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1148 PM CDT Sat May 9 2015 .DISCUSSION... See 06z aviation discussion below. && .AVIATION... VFR conditions are expected for the next 24 hours. Winds will be fairly light with occasional gusts. Winds will mostly be out of the north overnight but will be variable. && .PREV DISCUSSION... /ISSUED 1052 PM CDT Sat May 9 2015/ UPDATE... Update to include Severe Thunderstorm Watch number 152 until 3 am CDT. DISCUSSION... As of 10/03Z, a Pacific cold front has pushed to the eastern fringe of the forecast area where it is meeting up with a retreating dryline. The atmosphere is moist and very unstable along and east of the dryline with CAPE values conservatively around 3000 J/Kg. Mid level lapse rates are indicated to be around 8C and 0 to 6 km bulk shear 50 to 60kt above the dryline/ front intersection over the Lower Trans Pecos and eastern Permian Basin. There also appears to be a subtle shortwave trough moving toward the Big Bend region on Water Vapor imagery attended by a 110kt h25 jet. Considering all of the above, think thunderstorms will initiate over the eastern Permian Basin and Lower Trans Pecos in the next couple of hours, conglomerate into a Mesoscale Convective System and move east and northeast into central/ northern Texas overnight. Large hail and damaging winds will be possible with these storms. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99 Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, May 9, 1:47 PM CDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 147 PM CDT SAT MAY 9 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-101900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 147 PM CDT SAT MAY 9 2015 /1247 PM MDT SAT MAY 9 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TONIGHT...MAINLY OVER THE SOUTHEASTERN PERMIAN BASIN AND LOWER TRANS PECOS. ANY STORMS THAT DEVELOP MAY BE ACCOMPANIED BY FREQUENT LIGHTNING...LARGE HAIL...DAMAGING WINDS...AND BRIEF...HEAVY RAINFALL. STRONG WEST WINDS WILL CONTINUE THROUGH THE GUADALUPE MOUNTAINS INTO TONIGHT. A HIGH WIND WARNING IS IN EFFECT. LOW HUMIDITIES AND STRONG WINDS ARE COMBINING TO CREATE HIGH FIRE DANGER ACROSS SE NM AND THE GUADALUPE MOUNTAINS THIS AFTERNOON. THIS DANGER WILL DIMINISH AFTER SUNSET AS WINDS DECREASE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE BY THE MIDDLE TO END OF NEXT WEEK. SEVERE WEATHER AND FLOODING MAY AGAIN BE A THREAT SO STAY TUNED TO THE FORECAST OVER THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, May 9, 8:05 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
805 PM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL 1 E PLEASANT FARMS 31.68N 102.32W
05/05/2015 E1.00 INCH ECTOR TX PUBLIC
REPORTED NEAR FM 1787 AND HWY 385
&&
AMBER.HLUCHANSpecial weather statement, May 9, 11:33 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1133 PM CDT SAT MAY 9 2015
TXZ070-100445-
REAGAN-
1133 PM CDT SAT MAY 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHEASTERN REAGAN COUNTY UNTIL 1145 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME EAST CENTRAL REAGAN
COUNTY AT 1134 PM CDT...MOVING NORTHEAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO NICKEL HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY
MORNING FOR SOUTHWESTERN TEXAS.
&&
LAT...LON 3136 10131 3149 10144 3163 10127 3151 10126
3138 10126
TIME...MOT...LOC 0434Z 230DEG 23KT 3149 10129Local storm report, May 10, 12:06 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1206 AM CDT SUN MAY 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL BAKERSFIELD 30.89N 102.30W
05/10/2015 E1.75 INCH PECOS TX LAW ENFORCEMENT
&&
72The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 11:33 PM CDT | Special Weather Statement | MAF | Reagan | 12 min |
| May 9, 11:52 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 53 min |
| May 10, 12:00 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan, Upton | 60 min |
| May 10, 12:34 AM CDT | Tornado Warning | MAF | Pecos | 26 min |
| May 10, 12:41 AM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 64 min |
| May 10, 12:52 AM CDT | Areal Flood Advisory | MAF | Crane, Pecos, Reagan, Terrell, Upton | 3 hr |
| May 10, 12:54 AM CDT | Tornado Warning | MAF | Reagan | 36 min |
| May 10, 1:02 AM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 58 min |
| May 10, 1:45 AM CDT | Special Weather Statement | MAF | Terrell | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.